MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recv2581 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc sensor wire was observed to be "badly fractured", 1.5 inch of the sensor wire was sharply bent and with a little tug it broke completely.No patient harm reported.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the 3cg stylet was confirmed.One 3cg stylet was returned for investigation.The stylet was received without the picc.The stylet extended through the t-lock extension set and was kinked at the distal end of the male luer on the extension set and 9.7cm distal to the male luer.The polyimide tubing was fractured and the distal tip of the stylet was not returned for investigation.Blood residue was visible on the extension set clamp and the stylet core wire.A microscopic examination revealed that the break in the core wire coincided with the break in the polyimide tubing.The surface of the break appeared smooth and granular.The wall thickness of the polyimide tubing was within specification.It was reported that the polyimide tubing was sharply bent.It was also reported that with a tug, it broke completely.The kinking of the polyimide tubing suggests that the catheter may have encountered resistance during insertion; however, the exact cause of the reported event could not be determined from the returned sample.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿.

Brand Name
POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8445750
Report Number3006260740-2019-00649
Device Sequence Number354816
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108FD
Device Lot NumberRECV2581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1